High Wind, N Ventura
- When
- November 25, 9:30 AM PST
- Where
- N Ventura forecast zone
- Measured
- 57 kt (66 mph)
- Reported by
- TRAINED SPOTTER
Powerful Santa Ana winds buffeted Los Angeles and Ventura counties. Thousands were left without power as the winds snapped power lines.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
Powerful Santa Ana winds buffeted Los Angeles and Ventura counties. Thousands were left without power as the winds snapped power lines. Many communities reported numerous trees were blown down. In Glendale, snapped power lines sparked three house fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Nov 25, 8:45 AM PST, 45 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 AM PST MON NOV 25 2002
EVERYTHING STILL ON TRACK FOR A HIGH WIND EVENT ACROSS LA/VTU COUNTIES
TODAY THROUGH AT LEAST TUESDAY. WINDS HAVE ALREADY STARTED IN THE MTNS
AND IN SOME OF THE VALLEYS AS WELL. INTERESTING THAT DENSE FOG STILL
LINGERS IN PORTIONS OF THE SAN FERNANDO AND SAN GABRIEL VALLEYS THIS
MORNING, BUT THIS WILL BE LONG GONE VERY SOON AS NORTHERLY FLOW TAKES
OVER. LOOKS LIKE THE STRONGEST WINDS WILL BE TONIGHT THROUGH NOON
TUESDAY, BUT AT LEAST ADVISORY LEVELS WINDS CONTINUING THROUGH WEDNESDAY
AND POSSIBLY EVEN INTO THURSDAY.
TEMPS WILL BE TRICKY THE NEXT COUPLE DAYS. MOS GUIDANCE CONTINUES TO
ADVERTISE 80+ TEMPS ALONG THE COAST AND IN THE VALLEYS ON TUESDAY.
THIS JUST SEEMS TOO WARM GIVEN THE COLD AIRMASS IN PLACE. CURRENT
FORECAST OF 70S SEEMS REASONABLE. OVERNIGHT LOWS WILL BE QUITE CHILLY
IN WIND PROTECTED LOCATIONS. ANTELOPE VALLEY WILL SEE TEMPS DOWN IN
THE 20S AND WIND CHILLS IN THE MTNS COULD DROP INTO THE TEENS OR
LOWER.
ITS LOOKING MORE AND MORE THAT WE JUST WONT GET ANY PRECIP THIS
WEEK. THE GFS DOES SHOW SOME WRAP AROUND MOISTURE MOVING INTO LA
COUNTY LATER THURSDAY AND FRIDAY, BUT WITH ALL THE SUBSIDENCE FROM THE
OFFSHORE FLOW, IT DOESNT LOOK GOOD FOR ANY PRECIP. DEPENDING ON HOW
THE REST OF THE GFS RUN LOOKS LIKE, MAY END UP DROPPING ALL PRECIP
FROM THE ZONES THIS WEEK. AT THIS POINT THANKSGIVING DAY LOOKS
PLEASANT WITH SOME OFFSHORE BREEZES, MILD TEMPS ALONG THE COAST, AND
CONTINUED CHILLY CONDITIONS IN THE MTNS AND DESERTS.
LAX 000. WOFFORD
.LOX...HIGH WIND WATCH/HIGH WIND WARNING (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).CAZ034>041-044>047-051>054-059-087-088-260200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON NOV 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... DENSE FOG...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS...WILL AFFECT THE COASTAL VALLEYS OF VENTURA AND LOS ANGELES COUNTIES THIS MORNING. STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES TODAY AND SPREAD INTO THE VALLEYS THIS AFTERNOON. * HIGH WIND WARNING...........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WATCH.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * DENSE FOG ADVISORY..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN... STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF CENTRAL AND SOUTHERN CALIFORNIA...AS WELL AS COASTAL AND VALLEY AREAS OF VENTURA AND LOS ANGELES COUNTIES...ON TUESDAY...BUT WILL DIMINISH TUESDAY NIGHT AND WEDNESDAY. ON THURSDAY AND FRIDAY...AN UPPER LOW WILL DROP ACROSS EXTREME SOUTHWESTERN CALIFORNIA BRINGING A SLIGHT CHANCE OF SHOWERS TO AREAS SOUTH OF POINT CONCEPTION. * HIGH WIND WARNING...........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WATCH.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * THOMPSON
6 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323563, 5323562, 5323565, 5323560, 5323561, 5323564.